Alert archive / Kentucky / Snow Advisories in 2007

Snow Advisory 2, NWS Jackson, KY

January 24, 200733 counties in Kentucky

NWS Jackson, KY issued this snow advisory at Jan 24, 2007, 9:53 PM EST for 33 counties in Kentucky. It took effect at Jan 25, 2007, 3:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2007, 9:53 PM EST (02:53 UTC)
In effect from
Jan 25, 2007, 3:00 AM EST
Expired
Jan 25, 2007, 3:33 PM EST
In force
13 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156175194214233Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KJKL 250253
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
953 PM EST WED JAN 24 2007

...SNOW SHOWERS TO AFFECT EASTERN KENTUCKY LATE TONIGHT AND THURSDAY...

.A COLD FRONT MOVING SOUTHEAST FROM THE GREAT LAKES...COMBINED WITH
AN UPPER LEVEL WEATHER DISTURBANCE...WILL BRING SNOW SNOW SHOWERS TO
EASTERN KENTUCKY LATE TONIGHT AND THURSDAY. THE SNOW IS EXPECTED TO
BEGIN TOWARDS DAWN. A DUSTING OF SNOW IS POSSIBLE BY SUNRISE
THURSDAY...WITH ADDITIONAL ACCUMULATIONS THURSDAY MORNING. THE
SNOWFALL...ALONG WITH BELOW FREEZING TEMPERATURES...MAY CAUSE SLICK
SPOTS ON AREA ROADWAYS. THE GREATEST SNOW ACCUMULATIONS WILL OCCUR
IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINA BORDERS.

KYZ044-050>052-251200-
/O.NEW.KJKL.SN.Y.0002.070125T0800Z-070125T1700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
953 PM EST WED JAN 24 2007

...SNOW ADVISORY IN EFFECT FROM 3 AM TO 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM EST THURSDAY. 

SNOW SHOWERS WILL BEGIN BEFORE SUNRISE...AND CONTINUE THROUGH THE
MORNING HOURS ON THURSDAY. A DUSTING OF SNOW IS POSSIBLE BY SUNRISE
THURSDAY...WITH ADDITIONAL ACCUMULATIONS AROUND AN INCH ON THURSDAY.
MOST OF THE SNOW WILL FALL DURING THE MORNING HOURS ON THURSDAY...AND
TAPER OFF TO SCATTERED SNOW SHOWERS THURSDAY AFTERNOON. WITH BELOW
FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW
FALLS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ068-079-080-083>086-251200-
/O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE
953 PM EST WED JAN 24 2007

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. 

SCATTERED SNOW SHOWERS WILL BEGIN TO MOVE INTO THE AREA TOWARDS DAWN.
UP TO A DUSTING OF SNOW IS POSSIBLE IN SOME AREAS BY SUNRISE. MORE
SNOW SHOWERS ARE EXPECTED THURSDAY MORNING...BEFORE TAPERING OFF TO
SCATTERED SNOW SHOWERS AGAIN IN THE AFTERNOON. MOST LOCATIONS WILL
SEE SNOW ACCUMULATIONS OF LESS THAN 1 INCH...HOWEVER LOCALIZED AREAS
WILL SEE AROUND 1 INCH OF SNOW. WITH BELOW FREEZING
TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ058>060-069-104-106>117-119-251200-
/O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/
ESTILL-POWELL-MENIFEE-JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
MARTIN-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
953 PM EST WED JAN 24 2007

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. 

SNOW SHOWERS ARE EXPECTED TO MOVE INTO THE AREA TOWARDS DAWN...AND
CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. SNOWFALL
ACCUMULATIONS BY SUNRISE ARE EXPECTED TO BE AROUND A
DUSTING...ADDITIONAL ACCUMULATIONS ON THURSDAY OF AROUND AN INCH.
MOST OF THE SNOW WILL FALL DURING THE MORNING HOURS ON THURSDAY...AND
TAPER OFF TO SCATTERED SNOW SHOWERS THURSDAY AFTERNOON. WITH BELOW
FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ087-088-118-120-251200-
/O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
953 PM EST WED JAN 24 2007

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. 

SNOW SHOWERS ARE EXPECTED TO MOVE INTO THE AREA TOWARDS DAWN...AND
CONTINUE THROUGH NOON BEFORE TAPERING TO SCATTERED SNOW SHOWERS. A
DUSTING OF SNOW IS POSSIBLE BY SUNRISE THURSDAY...WITH AN ADDITIONAL
1 TO 2 INCHES OF SNOW EXPECTED DURING THE DAY ON THURSDAY. LOCALIZED
ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE IN THE HIGHER TERRAIN.
WITH BELOW FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS
THE SNOW FALLS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WWW.WEATHER.GOV/JACKSONKY.

$$

WJM
4 follow-up statements
000 
WWUS43 KJKL 250906
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
406 AM EST THU JAN 25 2007

...SNOW SHOWERS EXPECTED TO AFFECT EASTERN KENTUCKY TODAY...

.A COLD FRONT MOVING SOUTHEAST FROM THE GREAT LAKES IN COMBINATION
WITH AN UPPER LEVEL WEATHER DISTURBANCE WILL BRING SNOW SHOWERS TO
EASTERN KENTUCKY TODAY. THE SNOW SHOWERS ARE EXPECTED TO DEVELOP 
AROUND DAWN. THE MOST LIKELY AREAS FOR SIGNIFICANT SNOW ACCUMULATIONS
WILL GENERALLY BE FOR THOSE AREAS EAST OF THE INTERSTATE 75
CORRIDOR. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED TO OCCUR IN
THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINA BORDERS.

KYZ068-079-080-083>085-251015-
/O.CAN.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG
406 AM EST THU JAN 25 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE SNOW
ADVISORY. 

WHILE SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION
TODAY...THE MOST LIKELY AREAS FOR SIGNIFICANT SNOW ACCUMULATIONS WILL
GENERALLY BE FOR THOSE LOCATIONS EAST OF THE INTERSTATE 75 CORRIDOR.
CONSEQUENTLY...OVERALL SNOWFALL TOTALS ARE NOT EXPECTED TO BE GREATER
THAN 1 INCH OVER MOST OF THE AREA. THEREFORE...THE SNOW ADVISORY FOR
LOCATIONS ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR IS BEING
CANCELED.

$$

KYZ058>060-069-086-104-106>117-119-251715-
/O.EXT.KJKL.SN.Y.0002.070125T1000Z-070125T1900Z/
ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
MARTIN-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
406 AM EST THU JAN 25 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON.

SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION AROUND DAWN...
AND CONTINUE INTO THE EARLY AFTERNOON. SNOW SHOWERS WILL GRADUALLY
DECREASE IN COVERAGE THROUGH THE AFTERNOON HOURS...TAPERING TO
FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND 1
INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES
POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ087-088-118-120-251715-
/O.EXT.KJKL.SN.Y.0002.070125T1000Z-070125T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
406 AM EST THU JAN 25 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION AROUND DAWN...
AND CONTINUE INTO THE EARLY AFTERNOON. SNOW SHOWERS WILL GRADUALLY
DECREASE IN COVERAGE THROUGH THE LATE AFTERNOON HOURS...TAPERING TO
FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND 1
INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES
POSSIBLE IN THE VALLEY LOCATIONS. BETWEEN 1 AND 3 INCHES OF SNOW ARE
POSSIBLE ALONG RIDGETOPS AND THE HIGHER ELEVATIONS ALONG THE VIRGINIA
AND WEST VIRGINIA STATE BORDER.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ044-050>052-251700-
/O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T1700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
406 AM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION EARLY THIS
MORNING...AND CONTINUE THROUGH THE MORNING HOURS. SNOW SHOWERS WILL
GRADUALLY DECREASE IN COVERAGE DURING THE AFTERNOON HOURS...TAPERING
TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND
1 INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES
POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WWW.WEATHER.GOV/JACKSONKY.

$$
000 
WWUS43 KJKL 251707
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1207 PM EST THU JAN 25 2007

...SNOW SHOWERS EXPECTED TO AFFECT EASTERN KENTUCKY TODAY...

.UNSTABLE AIR FLOWING IN BEHIND A COLD FRONT WHICH MOVED THROUGH
EASTERN KENTUCKY THIS MORNING AND UPSLOPE FLOW WILL CONTINUE SNOW
SHOWERS THROUGH THE AFTERNOON HOURS. THE GREATEST SNOW ACCUMULATIONS
ARE EXPECTED TO OCCUR IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND
WEST VIRGINA BORDERS.

KYZ044-050>052-251815-
/O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T1700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
1207 PM EST THU JAN 25 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE SNOW
ADVISORY. 

SCATTERED LIGHT SHOWERS AND FLURRIES WILL CONTINUE THROUGH THIS
AFTERNOON. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

KYZ058>060-069-086-104-106>117-119-251900-
/O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T1900Z/
ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
MARTIN-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
1207 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

SNOW SHOWERS WILL CONTINUE THOUGH THIS AFTERNOON. TOTAL SNOWFALL
ACCUMULATIONS OF AROUND ONE HALF TO ONE INCH CAN BE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED
TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY.

$$

KYZ087-088-118-120-252100-
/O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1207 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

SNOW SHOWERS ARE EXPECTED CONTINUE THIS AFTERNOON. SNOW SHOWERS WILL
GRADUALLY DECREASE IN COVERAGE THROUGH THE LATE AFTERNOON HOURS...
TAPERING TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS
OF AROUND ONE HALF TO ONE INCH CAN BE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS UP TO 2 INCHES POSSIBLE AT ELEVATIONS ABOVE 2500 FT. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WWW.WEATHER.GOV/JACKSONKY.

$$

WJM/JJ
000 
WWUS43 KJKL 251903
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EST THU JAN 25 2007

DEFAULT OVERVIEW SECTION
KYZ058>060-069-086-104-106>117-119-252015-
/O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T1900Z/
ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
MARTIN-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
203 PM EST THU JAN 25 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED SNOW SHOWERS HAVE TAPERED TO FLURRIES ACROSS THE AREA. AN
ISOLATED SNOW SHOWER OR TWO WILL STILL BE POSSIBLE THROUGH THE REST
OF THE AFTERNOON...HOWEVER ONLY A DUSTING OF SNOWFALL ACCUMULATION IS
EXPECTED. 

$$

KYZ087-088-118-120-252100-
/O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
203 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH 4 PM THIS 
AFTERNOON...BEFORE DIMINISHING TO FLURRIES. UP TO AN ADDITIONAL
QUARTER OF AN INCH OF ACCUMULATION IS EXPECTED BETWEEN 2 AND 4
PM...MAINLY ACROSS THE HIGHER TERRAIN BORDERING VIRGINIA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WWW.WEATHER.GOV/JACKSONKY.

$$

GEOGERIAN
000 
WWUS43 KJKL 252033
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EST THU JAN 25 2007

DEFAULT OVERVIEW SECTION
KYZ087-088-118-120-252145-
/O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
333 PM EST THU JAN 25 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED SNOW SHOWERS HAVE DIMINISHED TO FLURRIES ACROSS THE AREA.
NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED...HOWEVER A FEW SLICK
SPOTS MAY STILL EXIST ON SOME BRIDGES...OVERPASSES...AND SECONDARY
ROADS FOR THE REST OF THE AFTERNOON.

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this snow advisory went out at Jan 24, 9:02 PM EST, 51 minutes earlier.

Area forecast discussion, Jan 24, 9:02 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EST WED JAN 24 2007

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

AFTER LOOKING AT THE LATEST 18Z DATA...DECIDED TO GO WITH A SNOW
ADVISORY ACROSS THE ENTIRE CWA. BOTH THE WRF AND GFS SHOW AN INCREASE
IN MOISTURE AND OMEGA ESPECIALLY TOWARD MORNING AHEAD OF AN
APPROACHING COLD FRONT. THE WRF IS A LITTLE DEEPER THAN THE GFS WITH
THE MOISTURE. WRF SHOWS THE MOISTURE DEPTH THROUGH AROUND 700 MB. A
VORT MAX ALSO APPROACHES BY MORNING. ANOTHER STRONG VORT MAX WILL
MOVE THROUGH LATE IN THE MORNING INTO EARLY AFTERNOON. LOOKING AT THE
850 MB FLOW AND TEMPS...WE COULD ALSO SEE A LIMITED FLOW OF MOISTURE
OFF OF LAKE MICHIGAN. THIS SHOULD HELP TO ENHANCE THE SNOW
SHOWERS...ESPECIALLY IN THE HIGHER TERRAIN. ATTM...WENT WITH TOTAL
SNOW ACCUMULATIONS OF AROUND AN INCH IN MOST AREAS...WITH UP TO AN
INCH IN THE SOUTHWEST PORTION OF OUR CWA. WILL GO WITH 1 TO 2 INCHES
IN THE EAST...WITH LOCALLY UP TO 3 IN THE HIGHER TERRAIN NEAR THE
VIRGINIA AND WEST VIRGINIA BORDERS. GOOD UPSLOPE FLOW LATE TONIGHT
INTO THURSDAY WILL ALSO ENHANCE THE SNOW SHOWERS. MOST OF THE
SNOWFALL SHOULD OCCUR OVER ABOUT A 7 OR 8 HOUR WINDOW...WITH LIGHTER
AMOUNTS AFTER THAT. EXPECT THE PRECIP TO BEGIN TO TAPER OFF SOME BY
THURSDAY AFTERNOON. KEPT THE CHANCE OF EVENING SNOW SHOWERS IN THE
EXTREME EAST ON THURSDAY NIGHT...AND MENTIONED FLURRIES POSSIBLE
ELSEWHERE...MAINLY EARLY. ADJUSTED HIGH TEMPS DOWN A LITTLE TOMORROW
WITH GOOD COLD AIR ADVECTION TAKING PLACE. 850 MB TEMPS START OUT
NEAR -10 DEG C THURSDAY MORNING...AND DROP TO -14 DEG C BY EVENING.
850 MB FLOW BECOMES ANTICYCLONIC THURSDAY EVENING...AND THIS SHOULD
ALSO HELP TO END ANY LEFT OVER SNOW SHOWERS IN THE EXTREME EAST. THE
REST OF THE AFTERNOON DISCUSSION FOLLOWS BELOW.

FOR THE REST OF THE PERIOD WENT WITH MAVMOS ACROSS THE BOARD. WITH
CLOUD COVER PERSISTING OVER THE NEXT FEW DAYS...WENT ABOVE MAV MOS
AND SLIGHTLY BELOW MET FOR DAYTIME HIGHS. NIGHTTIME LOW TEMPERATURES
WERE IN PRETTY GOOD SHAPE OVERALL. WENT A DEGREE OR TWO WARMER WITH
FRIDAY MORNINGS LOWS WITH CLOUD COVER SLOW TO EXIT THE REGION AND
SOUTHERLY FLOW BEGINNING TO ENTER THE AREA. DEWPOINTS WERE IN GOOD
SHAPE AND NO CHANGES WERE MADE THERE. WINDS ALSO LOOKED ACROSS THE
BOARD AND WERE TWEAKED ONLY SLIGHTLY TO REFRESH THE DATA A BIT.

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/

THE MODELS START OUT IN PRETTY GOOD AGREEMENT ON SATURDAY. THE
MODELS CONTINUALLY DIVERGE WITH THE TIMING OF THE SHORT WAVES MOVING
ACROSS THE AREA...HOWEVER MAINTAIN A GENERAL AGREEMENT AS TO THE
EVOLUTION OF THE LONG WAVE PATTERN.

ON SATURDAY...THERE WILL BE AN UPPER LOW OVER ONTARIO JUST NORTH OF
LAKE HURON WITH THE TROUGH AXIS EXTENDING ACROSS SOUTH DAKOTA. THERE
WILL ALSO BE AND UPPER LOW OVER SOUTH CENTRAL OKLAHOMA. THESE TWO
SYSTEMS WILL BEGIN TO MOVE TOWARDS ONE ANOTHER AS THEY PASS THROUGH
THE AREA ON SATURDAY AND SATURDAY NIGHT. IF ONE OR BOTH OF THESE
SYSTEMS SLOW DOWN OR SPEED UP...IT COULD CREATE A CHANGE IN THE
FORECAST. BETTER PHASING BETWEEN THESE SYSTEMS WOULD PRODUCE HEAVIER
SNOW FALL. THERE WILL BE A GOOD CHANCE OF RAIN ON SATURDAY AND THEN
WILL BE CHANGING OVER TO SNOW ON SATURDAY NIGHT AND SUNDAY. SNOW
WILL CONTINUE INTO SUNDAY NIGHT AS ANOTHER SHORT WAVE MOVES ACROSS
THE AREA. ON MONDAY...A COOL SURFACE HIGH WILL MOVE INTO THE AREA.
ON TUESDAY...ANOTHER WEAK SHORT WAVE WILL MOVE ACROSS THE AREA AND
ONCE AGAIN BRING SOME SNOW SHOWERS TO THE AREA WITH ANOTHER SURFACE
HIGH BUILDING IN ON WEDNESDAY. SINCE THE MODELS ARE IN SUCH
DISAGREEMENT ON THE TIMING OF THE SHORT WAVES BY THE END OF THE
PERIOD...MY CONFIDENCE LEVEL FOR TUESDAY AND WEDNESDAY ARE PRETTY
LOW.

FOR TEMPERATURE FORECASTS...GENERALLY WENT WITH A BLEND OF THE HPC
AND EXTENDED MOS FORECASTS. THE HPC GUIDANCE APPEARS TO BE MORE
SLANTED TOWARD THE ECMWF...ESPECIALLY IN THE TUESDAY AND WEDNESDAY
TIME FRAME.

&&

.AVIATION.../00Z TO 24Z/

MAIN AVIATION CONCERN FOR THIS ISSUANCE WILL BE THE NEXT CLIPPER
SYSTEM DROPPING SOUTHEAST LATE TONIGHT. UNLIKE LAST NIGHT/S THIS
ONE WILL HAVE MUCH DEEPER AND BROADER MOISTURE TO WORK WITH AND TAKE
A MORE SOUTHERN TRACK. ACCORDINGLY...HAVE REVAMPED THE TAFS TO MATCH
THE TIMING AND EXTENT OF THE ANTICIPATED CLIPPER. AS A RESULT...
BROUGHT MVFR CIGS BACK INTO THE FORECASTS AFTER MIDNIGHT FROM NORTH
TO SOUTH. ALLOWED FOR A TEMPO DOWN TO IFR CONDITIONS TOWARDS DAWN
WITH THE HEAVIER SNOW SHOWERS EXPECTED. FOLLOWING THIS WENT
PREVAILING IFR FOR CIGS...AND MVFR FOR VSBY...THROUGH NOON BEFORE
BRINGING THEM BACK UP TO MVFR AS THE CORE OF THE CLIPPER PASSES.
OF THE TAF SITES...CONDITIONS ARE ANTICIPATED TO BE POOREST AT JKL
AND BEST AT SME THROUGH THIS FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 3 AM TO 12 PM EST THURSDAY FOR KYZ044-050>052.

SNOW ADVISORY FROM 5 AM TO 12 PM EST THURSDAY FOR KYZ058>060-068-
069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM/AR
LONG TERM....JJ
AVIATION...GREIF
Hazardous weather outlook, Jan 24, 3:55 PM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EST WED JAN 24 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
355 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CHANCE OF SNOW SHOWERS TOWARD DAWN. LITTLE OR NO ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW SHOWERS ARE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH SNOW
ACCUMULATIONS OF UP TO 1 INCH POSSIBLE MAINLY EAST OF INTERSTATE 75
AND SOUTH OF INTERSTATE 64. OVER THE HIGHEST ELEVATIONS NEAR THE
VIRGINIA AND WEST VIRGINIA BORDERS...ACCUMULATIONS OF UP TO 2 INCHES
ARE POSSIBLE.

SNOW SHOWERS ARE AGAIN POSSIBLE FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT AND AGAIN ON TUESDAY AND TUESDAY NIGHT. THE BEST CHANCE FOR
ACCUMULATION WILL BE ON SATURDAY NIGHT. MOST OF THE AREA WILL GET UP
TO AN INCH OF SNOW...WHILE UP TO TWO INCHES IS POSSIBLE OVER THE
HIGHEST ELEVATIONS NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS.
ACCUMULATION...IF ANY...ON TUESDAY SHOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN JACKSON KY.

JP/JJ

Nearby

Snow Advisories in Kentucky, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.